Colorado, 2009Heavy Rain in Colorado, June 2, 2009
June 2, 2009 · NWS GJT · 1 event in 1 county or zone
Heavy rain fell north of Fruita.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain fell north of Fruita.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 2, 1:42 PM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 2, 1:42 PM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
242 PM MDT TUE JUN 2 2009
.SHORT TERM...TONIGHT THROUGH THURSDAY...
LITTLE CHANGE FROM PREVIOUS FORECAST...WITH GRADUAL DECREASE IN POPS
THROUGH THE PERIOD. ALTHOUGH AREAL COVERAGE OF CONVECTION TOMORROW
WILL LIKELY BE SIMILAR AS TODAY...EXPECT PRECIPITABLE WATER...PW...
TO BE NOTICEABLY LOWER ACROSS OUR CWA THAN TODAY. MODELS ARE JUMPING
ON THIS TREND...WITH PW VALUES ACROSS OUR CWA TODAY AVERAGING 0.75
AND THEN LOWERING ON NAM TO AROUND 0.50 BY TOMORROW WHILE THE GFS IS
EVEN DRIER. THIS DRYING TREND IS EXPECTED TO CONTINUE THROUGH
THURSDAY.
MANY RIVERS AND STREAMS STILL RUNNING HIGH...WITH SOME EXPECTED TO
CONTINUE FLIRTING WITH BANKFULL OR ACTION STAGE. FLOOD ADVISORY FOR
EAGLE RIVER AT GYPSUM MAY NEED TO BE CONTINUED FOR SEVERAL DAYS
LONGER THAN PRESENTLY INDICATED BY THE ADVISORY. LATER SHIFT CAN TAKE
A LOOK AND DETERMINE NEED. HOWEVER...IMPACT OF RAINFALL ON RIVER AND
STREAM STAGES EXPECTED TO DECREASE WITH EACH PASSING DAY FOR MOST
DRAINAGES.
EXPECT A NOTICEABLE WARMING TREND FOR MAX TEMPS THROUGH THURSDAY...
AS SKY COVER BECOMES LESS OPAQUE...AND EXPECTED CLOUD COVER LIKELY TO
SHRINK. LITTLE CHANGE EXPECTED IN MIN TEMPS.
AS FOR THE REST OF TODAY...STILL SUSCEPTIBLE TO BRIEF HEAVY RAINFALL
AND SMALL HAIL. DO NOT EXPECT CONVECTIVE OUTFLOW WINDS TO EXCEED
ABOUT 30 MPH WITH ANY STORMS TODAY.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
BLOCKING PATTERN OVER THE EASTERN PACIFIC STILL EXPECTED TO BREAK
DOWN...BUT JUST WHEN REMAINS DEBATABLE AS MODELS...ESPECIALLY THE
GFS...HAVE BEEN SOMEWHAT INCONSISTENT. BEST TIMING APPEARS TO BE
EITHER FRI OR SAT...WHEN A CLOSED UPPER LOW OFF THE CA COAST
SHOULD FINALLY MOVE INLAND. WHEN IT DOES SO...THE GFS AND ECWMF
INDICATE THE POTENTIAL FOR AT LEAST A BRIEF TAP OF SUBTROPICAL
MOISTURE AHEAD OF IT FOR LATE IN THE WEEK. SHORTWAVE EJECTED FROM THE
CLOSED LOW ALSO EXPECTED TO CROSS THE AREA TOWARD SAT...SO WILL
EXPECT AN INCREASE IN SHOWERS AND THUNDERSTORMS FRI-SAT. TIGHTENING
GRADIENT AND STRENGTHENING SW FLOW ALOFT SHOULD ALSO RESULT IN BREEZY
SURFACE WINDS FRI-SAT.
MODEL DIFFERENCES BECOME MORE APPARENT SUN-TUE ESPECIALLY ACROSS WRN
CANADA. BOTH GFS AND ECWMF SHOW A SRN STREAM JET ACROSS SOME PART OF
THE WRN CONUS...SO COULD LIKELY SEE SMALLER EMBEDDED DISTURBANCES
CROSS PERIODICALLY...JUST DIFFICULT TO RESOLVE. BUT WITH LOWER THAN
AVERAGE CONFIDENCE IN THE MODELS...WILL STAY WITH A FAIRLY GENERIC
FORECAST OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THEN FOR
SUN-TUE...DRIVEN MAINLY BY DIURNAL HEATING AND TERRAIN.
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS...NUMEROUS OVER SOME MOUNTAIN
AREAS...WILL CONTINUE OVER THE REGION THROUGH THIS EVENING. AREAS OF
MVFR CIGS AND VSBY LIKELY IN HEAVIER SHOWERS. SMALL HAIL WITH SOME
THUNDERSTORMS CAN ALSO BE EXPECTED. SHOWERS AND THUNDERSTORMS WILL
DECREASE LATER THIS EVENING...BUT REDEVELOP AGAIN ON WEDNESDAY.
&&
.HYDROLOGY...
WHILE RUNOFF FROM SNOWMELT WILL BE DECREASING...A PERSISTENT
SUBTROPICAL FLOW OF MOISTURE WILL RESULT IN PRECIPITATION...
ESPECIALLY OVER THE MOUNTAINS...INTO THE FIRST HALF OF THIS WEEK.
THIS PRECIPITATION WILL HELP TO SUSTAIN HIGH RIVER AND STREAM FLOWS
AND MAY EVEN CAUSE SOME MINOR RISES IN WATER LEVELS.
MOST RIVERS AND STREAMS ARE WITHIN THEIR BANKS. HOWEVER...THE EAGLE
RIVER IS CURRENTLY AT BANKFULL AND IS RESULTING IN SOME MINOR
FLOODING OF AGRICULTURAL LAND. A FLOOD ADVISORY CONTINUES FOR THE
EAGLE RIVER NEAR GYPSUM TO ALERT PEOPLE OF HIGH FLOWS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...FLOOD ADVISORY EAGLE RIVER AT GYPSUM THROUGH MIDDAY WEDNESDAY.
.UT...NONE.
SHORT TERM.....JRP
LONG TERM......JAD
AVIATION.......TGJT
HYDROLOGY......BAL
Hazardous weather outlook, Jun 2, 4:45 AM MST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT TUE JUN 2 2009
COZ001>014-017>023-UTZ022>025-027>029-031145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT TUE JUN 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT...
EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND INTO THE EVENING HOURS. LOCALLY HEAVY RAIN...SMALL HAIL...AND
GUSTY WINDS TO 40 MPH ARE POSSIBLE FROM THE STRONGER STORMS.
RIVERS AND STREAMS ACROSS WESTERN COLORADO AND EASTERN UTAH WILL
CONTINUE TO RUN HIGH FROM SNOW MELT AND RAINFALL.
FOR MORE INFORMATION...PLEASE VISIT THE NATIONAL WEATHER SERVICE
GRAND JUNCTION WEB SITE AT WEATHER.GOV/GJT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH
AFTERNOON AND EVENING THROUGH MONDAY. THE STRONGER THUNDERSTORMS
WILL PRODUCE HAIL...GUSTY WINDS TO 40 MPH AND BRIEF HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
REPORTS OF SIGNIFICANT WEATHER SENT TO THE GRAND JUNCTION NATIONAL
WEATHER SERVICE OFFICE WILL BE APPRECIATED.
TGJT
In the hours before
Special weather statement, Jun 2, 1:15 PM MST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
215 PM MDT TUE JUN 2 2009
COZ002-003-013-022045-
CENTRAL YAMPA RIVER BASIN-FLATTOPS-ROAN AND TAVAPUTS PLATEAUS-
215 PM MDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD AND SOUTHERN RIO
BLANCO COUNTIES UNTIL 245 PM MDT...
AT 211 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 21 MILES NORTHWEST OF RIFLE...MOVING NORTHEAST
AT 5 MPH.
HAIL UP OF ONE-HALF TO THREE-QUARTER INCH IN DIAMETER... WINDS
AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL GARFIELD AND
SOUTHERN RIO BLANCO COUNTIES...INCLUDING COUNTY ROAD 5 ABOUT 6 MILES
WEST OF RIO BLANCO...AND HIGHWAY 13 NORTH OF RIO BLANCO.
JAD
Special weather statement, Jun 2, 3:54 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
454 PM MDT TUE JUN 2 2009
COZ014-018-022330-
NORTHWESTERN SAN JUAN MOUNTAINS-UPPER GUNNISON RIVER VALLEY-
454 PM MDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTROSE...NORTHEASTERN
OURAY AND SOUTHWESTERN GUNNISON COUNTIES UNTIL 530 PM MDT...
AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF RIDGWAY...OR 22 MILES
SOUTHEAST OF MONTROSE...MOVING NORTHEAST AT 10 MPH.
HAIL OF THREE QUARTER OF AN INCH OR LARGER...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.
AS
Special weather statement, Jun 2, 5:03 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
603 PM MDT TUE JUN 2 2009
COZ006-017-030030-
GRAND VALLEY-UNCOMPAHGRE PLATEAU/DALLAS DIVIDE-
603 PM MDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MESA COUNTY UNTIL 630 PM
MDT...
AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES SOUTH OF GRAND JUNCTION...MOVING
NORTHEAST AT 8 MPH.
HAIL UP TO PENNY SIZE...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH
THIS STORM. MODERATE TO HEAVY RAINFALL MAY CAUSE NORMALLY DRY WASHES
TO FLOW.
AS
Special weather statement, Jun 2, 5:39 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
639 PM MDT TUE JUN 2 2009
COZ006-017-030115-
GRAND VALLEY-UNCOMPAHGRE PLATEAU/DALLAS DIVIDE-
639 PM MDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MESA COUNTY UNTIL 715 PM
MDT...
AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES SOUTHWEST OF GRAND JUNCTION...MOVING
NORTHEAST AT 10 MPH.
HAIL UP TO PENNY SIZE...HEAVY RAINFALL AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM. NORMALLY DRY WASHES WILL BEGIN TO FLOW.
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL MESA COUNTY.
AS
Special weather statement, Jun 2, 5:47 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
647 PM MDT TUE JUN 2 2009
COZ006-UTZ027-030115-
ARCHES/GRAND FLAT-GRAND VALLEY-
647 PM MDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRAND AND WESTERN MESA
COUNTIES UNTIL 715 PM MDT...
AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF
FRUITA TO 30 MILES WEST OF FRUITA...MOVING NORTHEAST AT 20 MPH. THE
STORM WILL TRAVEL OVER INTERSTATE 70.
PENNY SIZE HAIL...HEAVY RAINFALL AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS. NORMALLY DRY WASHES WILL BEGIN TO FLOW.
ALSO EXPECT PONDING ON ROADWAYS.
THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN GRAND AND
WESTERN MESA COUNTIES.
AS
Heavy Rain, Mesa
- When
- June 2, 5:55 PM MST to 7:00 PM MST
- Where
- Mesa County, 4.83 mi ENE of Loma to 4 mi N of Fruita
- Reported by
- NWS Employee
- Coordinates
- 39.229, -108.738
Heavy rainfall resulted in minor street and road flooding. A NWS employee in the impacted area measured 0.75 of an inch of rain within 35 minutes.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 2, 2009$1.2 million · EF0 · 12 events
- Flash Flooding and Hail in Indiana, June 2, 20091 injured · $141,000 · 2.75 in hail · 24 events
- Tornado and Flash Flood in Ohio, June 2 to 3, 20091 injured · $64,000 · EF0 · 36 events
- Hail and Damaging Winds in Ohio, June 2, 2009$122,000 · 1.5 in hail · 19 events
- Hail and Damaging Wind in Delaware, June 2, 2009$250,000 · 66 kt wind · 2 events
- Lightning Strike in Maryland, June 2, 2009$215,000 · 1 event
- Hail and Damaging Winds in Illinois, June 2, 2009$115,000 · 65 kt wind · 4 events
- Hail in Indiana, June 2, 2009$100,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kentucky, June 2, 2009$57,000 · 1.75 in hail · 16 events
- Tornado and Hail in Texas, June 2, 2009$50,000 · EF0 · 16 events
- Dust Devil in Nevada, June 2, 2009$75,000 · 1 event
- Flash Flood and Hail in West Virginia, June 2, 2009$26,000 · 1.5 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180861.